# SDR EA25070193

- Difficulty date: October 19, 2007
- Submitted: October 19, 2007
- Operation: General aviation
- Aircraft: N6506M
- Make and model: Cessna 182P
- Aircraft serial: 18263735
- Aircraft time: 2,087 hours
- Engine: Cont O470S
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Landing Gear
- Part number: 3400
- Condition: Departed
- Location: Fwd Rt
- Part time: 30 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: D
- Precautionary procedure: O

## Discrepancy

AIRCRAFT ALTERED IAW STC SA02031NY INSTALLATION OF 3400 AMPHIBIOUS FLOATS APPROXIMATELY 36 HOURS PRIOR TO OCCURRENCE. ON TAKEOFF FROM HARD SURFACE RUNWAY, RT FORWARD WHEEL AND SUPPORT ASSY DEPARTED LANDING GEAR STRUT. WHEEL AND SUPPORT ASSY LT GEAR STRUT CLEANLY AND ONLY DAMAGE APPEARED TO BE FROM GROUND IMPACT.  AIRCRAFT MADE SUBSEQUENT WATER LANDING WITHOUT INCIDENT. INSPECTION OF AIRCRAFT SHOWS THAT WHEEL AND SUPPORT ARE ATTACHED TO GEAR STRUT THROUGH USE OF A SPRING AND PAWL MECHANISM.  IMPOSSIBLE TO TELL IF SPRING OR PAWL FAILED WITHOUT FURTHER DISASSEMBLY. POSSIBLE THAT ASSEMBLY WAS OVER-GREASED OR GREASED TOO QUICKLY, AS PLACARD NEAR GREASE FITTING WARNS TO (APPLY GREASE SLOWLY).  WILL FORWARD THIS INFORMATION DIRECTLY TO NY ACO RESPONSIBLE FOR STC SA02031NY.
